Sunday, January 25, 2009

My Health

Just wanted to put this all out there for those that have asked me about it. I have HYPERthyroidism. I've had it for years. I was taking pills for it (3 pills, 3x day), but I hated taking them so I stopped. So in effect, I caused this to get as bad as it has. I was chalking my symptons up to other causes:

My eyes bug me all the time, I have blurry, double vision - I thought it was because I'm allergic to our cat - but it is my thyroid

Anxiety, irritabilty (me being a crab), I thought it was anxiety from being depressed - nope it's my thyroid

Non existant menstrual cycles, I thought it was because I had a tubal, but it was my thyroid.

Muscle weakness in my arms and legs (causing me to fall down stairs or having my legs give out from under me), I thought I was clumsy, but my muscles are weak and tired from my thyroid.

My hair falling out in clumps, my nervousness, and hand tremors, my heart palpitations, can't stand being too hot, me craving calcium rich foods (cheese, millk etc) the way my eyes always hurt, and feel irritated, my itchy skin (rash on my arms and legs) and unexplained bruises---- it's all from my thyroid. Who would have thought that something so small could control and screw up so many things.

If you are close enough to me, you can see how my neck looks swollen, it's actually my thyroid that's enlarged (a goiter). And sometimes my eyes will look weird too

Since seeing the endocrinologist, I will to have to schedule some new blood work and scans, since my other tests were old and then he will make a decision about what treatment to go with. So far, he thinks radioiodine therapy will work the best. Basically, instead of having my thyroid surgically removed or take another type of pill, they will do the therapy to "shrink" my thyroid. I have never done this before. The doctor said everything is done by outpatient (which works out great with the kids). He did say I won't be able to hold the kids or kiss them or work and have anyone too close to my neck a few days afterwards. There is also the risk of me becoming hypo (thyroid). So, say a prayer and think good thoughts that everything will all turn out okay........
Post a Comment